To the Editor.—
Granuloma annulare (GA) is a disease of unknown etiology. Recent studies have implicated a delayed hypersensitivity reaction in the pathogenesis of the disease.1,2 Accordingly, alkylating agents (especially chlorambucil), which interfere with T-lymphocyte activity, have been used successfully in the treatment of GA.3-5 However, in the patients treated there has usually been no longterm follow-up examination. We describe herein a patient with disseminated GA who was treated with chlorambucil and whose condition was re-evaluated for 18 months.
Report of a Case.—A
60-year-old woman was initially seen in January 1980 with a one-year history of a slightly itchy eruption over the dorsal surfaces of the hands and feet, over the forearms, and on the posterior part of the neck. The lesions on the hands had been treated with intradermal corticosteroid injections. On examination there were numerous, discrete, and confluent, slightly erythematous, shiny papules and annular plaques with
MUTASIM D, Kurban AK. Granuloma Annulare Treated With Chlorambucil: An 18-Month Follow-up. Arch Dermatol. 1983;119(6):451–452. doi:https://doi.org/10.1001/archderm.1983.01650300005004
Browse and subscribe to JAMA Network podcasts!
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: